Already have an account?
New here? Create an account and join.
Learn how a lumbar disc herniates and
can cause lower back pain
Sciatica is leg pain caused by a
problem in the low back.
See how a disc degenerates and how it can cause pain and other symptoms
long story. Will keep short
Age 33. I started testosterone at 25. Stopped at 30. Since I stopped my testosterone has been rock bottom. And my back problems started a few months after stopping testosterone. MRI shows 2 black discs
Age 33. I started testosterone at 25. Stopped at 30. Since I stopped my testosterone has been rock bottom. And my back problems started a few months after stopping testosterone. MRI shows 2 black discs 1 has a tear, ive had really bad back pain ever since and recently it went into my leg/foot making me have constant pins and needles in my leg-foot. I have tried all sorts even cannabis oil. Nothing helped.
I recently jumped back on testosterone and guess what! The pain has reduced massively!! I had a feeling it may help with my pain by helping strengthen my back. And it has!
Has anyone else had this link between testosterone and back problems?
So the low testosterone weakened my back causing it to pack up.
Hello! I have a current l4 l5 herniation and 3 bulging discs. I am no doctor or experts so what i have to say is just a grain of salt lol. However, anytime you take steroids it can accelerate your healing process and make you stronger. However, once you come off your T can dramatically drop...i believe for a while due to the access your body has had. Not sure if this helps. I have thought about talking with my doc about putting me on T myself...something low dose. However, I dont know if its something i would want to stay on personally.
I have had the same except more extreme. When my testosterone starts to decrease if feel it in my spine starting with my neck and slowly going down my back until my entire back hurts to the point I am almost bedridden. When this happens I also start to have problems with nerves connected to my back. I get spasms in my face, my eyesight gets worse, I have trouble swallowing, trouble breathing, chest pains, abdominal pains, leg pains, my feet are numb, weak muscles, and tired all the time. I also became sensitive to Iodine as when I eat anything with significant amounts I had like a anaphylactic type response. This all did not happen all of a sudden but, slowly over about 15 years. Doctors sent me for all kinds of tests (pretty much a MRI/CT of my entire body), nerve tests, muscle, heart scans, thyroid tests, blood tests. I do need to lose weight so there common answer was "loose weight and you will feel better". "No " was my answer as it is difficult to lose weight when you can't move to exercise. The only thing after years of tests (and pain and suffering) was that my testosterone was in the lower range but, not below the low limit of 8.4 (mine was 8.5 !!!). Since I was tired of feeling poor for so many years I finally got mad a one of these doctors and told them if the only thing you can find that is wrong with me is that my testosterone is near the low level...well..maybe that's the problem !! I convinced them to try testosterone injections. Guess what !!!! Within a few weeks ALL of my problems and symptoms WENT AWAY !!!!! I could lift weights, run, do anything without pain and fatigue !!! All my back problems I had for years basically went completely away in about a month ! Even my iodine sensitivity went away !. I had to stop the injections after about 1 1/2 months because the Delatestryl was causing me heart beat/rate issue and severely swollen feet. Guess want !!!! after a month of going off the testosterone ALL my issues started coming back ! SO I am trying Androgel now but having abdominal and joint pain from it. So going t try something else....but the Androgel also made my other symptoms go away. All I can say is if your below average for your testosterone levels and feel like crap with symptoms I had, challenge your doctor or get a new doctor. If I did not I feel I would be in a hospital bed right now. Hope my experience helps someone else and if you have any questions drop me a line. Cheers !
Edited by Liz Spine-health moderator
This is an old discussion created by a member no longer on the forum so I have to close it. If they return we can reopen the discussion.